MAUDE Adverse Event Report: CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451506P0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip of a 5f tempo multipurpose (mpa) 125cm diagnostic catheter was "fractured".The fractured catheter remained outside the long sheath but did not completely detach from the guidewire tip.The operator secured the guidewire tip with a grasping device, then retracted the fractured catheter back into the long sheath before removing the entire assembly from the body.There was no reported patient injury.Additional event details were requested; however, not provided.The device was returned for analysis.One radiographic image was submitted, and it shows what appears to be a guidewire, sheath the distal tip of a catheter and they are seen traversing anterior to the vertebral column and curving upward toward the skull base.The distal tip of the catheter separated from its proximal portion.
 
Additional Manufacturer Narrative
As reported, the tip of a 5f tempo multipurpose (mpa) 125cm diagnostic catheter was "fractured".The fractured catheter remained outside the long sheath but did not completely detach from the guidewire tip.The operator secured the guidewire tip with a grasping device, then retracted the fractured catheter back into the long sheath before removing the entire assembly from the body.There was no reported patient injury.Additional event details were requested; however, not provided.The device was returned for analysis.One radiographic image was submitted, and it shows what appears to be a guidewire, distal portion of the long sheath and the distal tip of a catheter.They are seen traversing anterior to the vertebral column and curving upward toward the skull base.The distal tip of the catheter separated from its proximal portion.Cath tempo 5f mp a1 (i), 125 cm: a non-sterile unit was received coiled in a transparent plastic bag and unpacked for evaluation.Visual inspection identified separation of the distal tip from the catheter body, with no additional damage or anomalies observed on the returned components without magnification.Dimensional analysis was performed in the area adjacent to the separation to verify the catheter inner and outer diameters against applicable specifications; measurements of the outer diameter at 1 cm from the distal end and the inner diameter at the same location were obtained using calibrated measuring equipment and were confirmed to be within specification.Microscopic evaluation of the separated area identified evidence of plastic material elongation, a characteristic finding associated with exposure to excessive tensile stress in which the material is stretched beyond its elastic limit, indicating that the distal tip was subjected to a tensile load exceeding the yield strength of the component prior to separation.The fusion interface between the catheter body and distal tip was observed to be intact and in acceptable condition.No evidence of manufacturing defects or assembly-related issues was identified, and based on the available information and product analysis, the reported failure is not considered to be related to the manufacturing process.The reported ¿brite tip/distal tip ¿ separated¿ was found during the product evaluation.The exact cause of the separation cannot be found.Microscopic evaluation of the separated area identified evidence of plastic material elongation, a characteristic finding associated with exposure to excessive tensile stress in which the material is stretched beyond its elastic limit, indicating that the distal tip was subjected to a tensile load exceeding the yield strength of the component prior to separation.Therefore, procedural or handling factors cannot be excluded as a potential root cause.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the product labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.To prevent kinking of 5f (1.65 mm) and smaller diagnostic catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi).¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014 2802
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key23555188
Report Number9616099-2025-01839
Device Sequence Number10107570
Product Code DQO
UDI-Device Identifier10705032008358
UDI-Public(01)10705032008358(17)270131(10)18290488
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451506P0
Device Lot Number18290488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
YIXINDA 5F SHEATH.
Patient SexUnknown